MAUDE Adverse Event Report: ST PAUL BCI CAPNOGRAPHY CAPNOCHECK II; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

ST PAUL BCI CAPNOGRAPHY CAPNOCHECK II; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Catalog Number 8400
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Failure to Calibrate (2440)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device's carbon monoxide (c02) readings are not accurate and the unit will not calibrate.Patient involvement is unknown.
 
Additional Manufacturer Narrative
Other, other text: b3: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
Additional information received via email."the request was cancelled with reference ps ref 6919712.No further details provided".
 
Additional Manufacturer Narrative
One device was received.Per visual inspection, battery compartment cracked, no flowrate reading.Loose screws and speaker inside, screw and nut were missing.Co2 pump was dislodged.The battery door foam was torn half off and nafion tube was contaminated.Per functional testing, the monitor would not power on due to the cracked battery compartment.Held battery compartment closed and monitor powered up, but no reading on flow rate?.The complaint was confirmed.The root cause was disconnected co2 tubing as a result of physical impact sustained by the monitor during use and handling.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.Reassembled disconnected parts.Replaced the nafion tube for preventative maintenance (pm).Replaced restrictor to adjust the flowrate and replaced battery door foam.Device passed all functional and delivery tests.

Brand Name
BCI CAPNOGRAPHY CAPNOCHECK II
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17471189
Report Number3012307300-2023-07848
Device Sequence Number19465692
Product Code CCK
UDI-Device Identifier10610586036354
UDI-Public10610586036354
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K991086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown